MAUDE Adverse Event Report: MEDTRONIC IRELAND CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC IRELAND CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/27/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Select patient information cannot be included in regulatory report due to regional privacy regulations.Continuation of d10: product id: evproplus-26 (serial: (b)(6); product type: 0195-heart valves; implant date: n/a; explant date: n/a; product id: d-evprop23-29 (lot: 0012864348); product type: 0195-heart valves; implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the attempted implant of a transcatheter valve, the valve was recaptured to reposition it; however, the patient began to decompensate.Subsequently, cardiac massage and cardiopulmonary resuscitation (cpr) were initiated.An echocardiogram was performed that revealed a pericardial effusion, and a perforated/torn ventricle by the medtronic (confida) guidewire.Subsequently, surgical repair was performed; however, the patient died during the procedure.Per the physician, the cause of death was due to complications with the pericardial effusion.It was noted that the transcatheter valve did not contribute to the death, and was never implanted.
 
Additional Manufacturer Narrative
Updated data: a1 b5 h2 h3 h6.Image review: pre-implant computed tomography (ct) images were.Suboptimal imaging due to noise and motion/blurring artifact, consider measurements estimates.Aortic valve is trileaflet.Aortic valve leaflets appear moderately calcified.The annulus perimeter is 65.3 and perimeter derived is 20.8 suggesting a 26 millimeter (mm) evolut per sizing matrix.Left ventricular outflow tract (lvot) perimeter and perimeter derived diameter 66.6 mm / 21.2 mm.Protruding calcium seen in aortic annulus under non-coronary cusp (ncc) commissure and extending into left ventricular outflow tract (lvot).All sinus of valsalva (sov) diameters, sinus heights, and coronaries are within recommended ranges.Annular angulation 41°.Normal aortic arch anatomy.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that during the valve implant, the guidewire was inspected prior to use and no damage was observed.The guidewire was introduced into the ventricle through a pigtail catheter that was already positioned in the ventricle and was placed in the apex of the left ventricle.The guidewire was monitored during the implant procedure but after verifying post patient complications it was confirmed that the guidewire had lost its initial position at the moment the valve was released as it moved forward.The guidewire was repositioned before the pre-implant balloon dilation.It was noted that the guidewire was not twisted or torqued and was monitored using two projections.Per the physician, the patient's friable tissue contributed to the perforation.
 
Additional Manufacturer Narrative
Updated data: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that during the valve procedure, the guidewire was not manipulated prior to use.Per the physician, the delivery catheter system (dcs) did not contribute to the ventricular perforation.The cause of death was ventricular perforation.
 
Additional Manufacturer Narrative
Updated data: h2.H6.Conclusion: a medical safety assessment was performed for this event.In summary, the medical safety assessment concluded that based on the event description, and medical expertise, hemodynamic decompensation, pericardial effusion, ventricular perforation and death were likely related to the guidewire and not related to the valve or delivery system.The patient's friable tissue likely contributed to the perforation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23428215
Report Number9612164-2025-05338
Device Sequence Number8252770
Product Code DQX
UDI-Device Identifier00763000758646
UDI-Public(01)00763000758646(17)280630(10)92402833(20)01
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92402833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/06/2025
11/27/2025
12/31/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/20/2025
12/04/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age78 YR
Patient SexFemale